Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 9, NWS Jacksonville, FL

January 27, 20086 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jan 27, 2008, 2:00 PM EST for 6 counties in Florida. It took effect at Jan 28, 2008, 4:04 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 2:00 PM EST (19:00 UTC)
In effect from
Jan 28, 2008, 4:04 AM EST
Expired
Jan 28, 2008, 5:00 PM EST
In force
13 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -125 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-125 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 271900
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EST SUN JAN 27 2008

FLZ020>023-030-031-035-036-281000-
/O.UPG.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/
/O.NEW.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/
/O.CON.KJAX.FW.W.0008.000000T0000Z-080127T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
200 PM EST SUN JAN 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A DRIER AIRMASS AND SEASONABLE TEMPERATURES IN THE 60S THIS
AFTERNOON AND MONDAY WILL RESULT IN LOW RELATIVE HUMIDITIES OF
AROUND 30 TO 35 PERCENT THROUGH THIS EVENING AND 25 TO 30 PERCENT
MONDAY AFTERNOON. DURATIONS AT OR BELOW 35 PERCENT ARE EXPECTED TO BE
AROUND 4 TO 5 HOURS.

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

$$

FLZ040-281000-
/O.UPG.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/
/O.NEW.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/
MARION-
200 PM EST SUN JAN 27 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND
DURATIONS BELOW 35 PERCENT WILL REACH 4 HOURS. 

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

$$

FLZ024-025-032-281000-
/O.EXT.KJAX.FW.A.0009.080128T1700Z-080128T2200Z/
/O.CON.KJAX.FW.W.0008.000000T0000Z-080127T2300Z/
NASSAU-DUVAL-CLAY-
200 PM EST SUN JAN 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON...

THE FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A DRIER AIRMASS AND SEASONABLE TEMPERATURES IN THE 60S THIS AFTERNOON HAS
RESULTED IN LOW RELATIVE HUMIDITIES OF AROUND 30 TO 35 PERCENT.
DURATIONS AT OR BELOW 35 PERCENT ARE EXPECTED TO BE AROUND
4 HOURS. NORTH TO NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS
TO NEAR 20 MPH WILL CONTINUE AS WELL. 

DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND
DURATIONS BELOW 35 PERCENT MAY REACH 4 TO 6 HOURS. AS A RESULT...
A FIRE WEATHER WATCH HAS BEEN ISSUED.

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

A FIRE WEATHER WATCH IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES MAY FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WEATHER.GOV/JAX.

$$

FLZ037-281000-
/O.EXT.KJAX.FW.A.0009.080128T1700Z-080128T2200Z/
PUTNAM-
200 PM EST SUN JAN 27 2008

...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON...

THE FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON. 

DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND
DURATIONS BELOW 35 PERCENT MAY REACH 4 HOURS. AS A RESULT...A FIRE
WEATHER WATCH HAS BEEN ISSUED.

A FIRE WEATHER WATCH IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES MAY FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

$$

DEESE
1 follow-up statement
000 
WWUS82 KJAX 280904
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 AM EST MON JAN 28 2008

FLZ024-025-032-037-282200-
/O.UPG.KJAX.FW.A.0009.080128T1700Z-080128T2200Z/
/O.EXA.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/
NASSAU-DUVAL-CLAY-PUTNAM-
404 AM EST MON JAN 28 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON DUE TO LONG DURATIONS OF LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON. THIS REPLACES THE PREVIOUS FIRE WEATHER WATCH 
THAT WAS IN EFFECT.

A DRY AIRMASS WILL BE IN PLACE TODAY WITH TEMPERATURES REBOUNDING
INTO THE LOWER TO MID 60S AWAY FROM THE IMMEDIATE COAST. RHS 
ARE FORECAST TO FALL TO 30 TO 35 PERCENT FOR 5 HOURS DURATION
AWAY FROM THE COAST.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

FLZ020>023-030-031-035-036-040-282200-
/O.CON.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
404 AM EST MON JAN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON. 

A DRY AIRMASS WILL BE IN PLACE TODAY WITH TEMPERATURES REBOUNDING
INTO THE MID 60S. MIN RHS ARE FORECAST TO FALL TO 25 TO 30 PERCENT
WITH 5 HOURS DURATION OF BELOW 35 PERCENT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

PP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 8:28 AM EST, 5 hours 32 minutes earlier.

Area forecast discussion, Jan 27, 8:28 AM EST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
828 AM EST SUN JAN 27 2008

.UPDATE...
COLD AIR ADVECTION AND CLEARING SKIES CONTINUE THIS MORNING BEHIND
COLD FRONTAL PASSAGE OVERNIGHT. LINGERING LOW LEVEL MOISTURE WILL
KEEP SOME PATCHY FOG AND LOW CLOUDS AROUND THROUGH MID MORNING
OTHERWISE SHOULD SEE CLEARING SKIES AND BREEZY NW/N WINDS INCREASE
TO AROUND 15 MPH WITH GUSTS UP TO 25 MPH AT TIMES. MAIN FORECAST
CHALLENGE IN THE SHORT TERM IS POSSIBLE LIGHT FREEZE OVER FAR
INLAND ZONES LATE TONIGHT AND FREEZE WATCH HAS BEEN POSTED FOR
PORTIONS OF THE SUWANNEE RIVER VALLEY NE FL. MODELS SUGGEST LOWS
NEAR 30 AND A COUPLE OF HOURS BELOW FREEZING BUT EVENT WILL LIKELY
BE MARGINAL AND WILL NEED TO MAKE DECISION LATER TODAY TO EITHER
CANCEL OR UPGRADE WATCH. OTHERWISE CLEAR SKIES THE MOIST GROUND
AND LIGHT WINDS AROUND 5 MPH WILL ALLOW FOR PATCHY TO AREAS OF
FROST OVER MOST OF THE INLAND AREAS LATE TONIGHT.

&&

.AVIATION...
ANY LINGERING IFR CONDS IN LOW CLOUDS SHOULD SLOWLY SCOUR OUT THIS
MORNING AS NWLY WINDS INCREASE AND COLD AIR ADVECTION AND DRIER
AIR SHOULD SCATTER OUT MOST OF THE LOW CLOUD DECKS WITH CLEAR
SKIES BY THIS AFTERNOON. VFR CONDS EXPECTED THROUGH TONIGHT. LOCAL
TAF SITES WILL SEE BRIEF NW WIND GUSTS INTO THE 20-25 KT RANGE
LATE THIS MORNING AND EARLY THIS AFTERNOON.

&&

.MARINE...
NW/N WINDS CONTINUE TO INCREASE AND SCEC/SCA CONDS WILL CONTINUE
THROUGH THE DAY AND INTO TONIGHT. HEADLINES LOOK ON TRACK AT THIS
TIME.

&&

.FIRE WEATHER...
MARGINAL RED FLAG EVENT EXPECTED FOR NORTHEAST FLORIDA TODAY WITH
2 TO 4 HOUR DURATIONS OF CRITICAL RH ALONG WITH GUSTY NW WINDS OF
15 MPH WITH GUSTS TO 25 MPH AT TIMES. SIMILAR CONDS FOR SERN GA
WITH RHS IN THE 30 TO 35% RANGE FOR A BRIEF PERIOD THIS AFTERNOON
ALONG WITH GUSTY NW WINDS OF 15 MPH WITH GUSTS TO 25 MPH AT TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  61  31  63  34 /   0   0   0   0
SSI  59  40  59  45 /   0   0   0   0
JAX  62  35  62  35 /   0   0   0   0
SGJ  61  41  60  44 /   0   0   0   0
GNV  64  34  66  35 /   0   0   0   0
OCF  65  35  66  34 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

     RED FLAG WARNING FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-NASSAU-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

HESS/MCALLISTER
Hazardous weather outlook, Jan 27, 9:09 AM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
909 AM EST SUN JAN 27 2008

UPDATED TO REMOVE EARLY MORNING FOG WORDING

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
909 AM EST SUN JAN 27 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FREEZE WATCH TONIGHT FOR THE SUWANNEE VALLEY OF NORTHEAST
FLORIDA...

A LIGHT FREEZE IS POSSIBLE LATE TONIGHT OVER THE SUWANNEE VALLEY OF
NORTHEAST FLORIDA. DURATIONS OF SUB-FREEZING TEMPERATURES OF TWO TO
FOUR HOURS ARE POSSIBLE. FROST WILL ALSO BE LIKELY LATE TONIGHT FOR
AREAS AWAY FROM THE IMMEDIATE COAST.

THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON OVER INLAND
AREAS DUE TO LOW RELATIVE HUMIDITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE WILL BE AN ELEVATED FIRE DANGER AGAIN ON MONDAY DUE TO LOW
RELATIVE HUMIDITY.

THUNDERSTORMS ARE POSSIBLE ON FRIDAY AS A STRONG COLD FRONT MOVES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ/HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:41 AM ESTFreeze WatchJAXGilchrist, Suwannee10 hr
Jan 27, 5:03 AM ESTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union23 hr
Jan 27, 5:03 AM ESTRed Flag WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union13 hr
Jan 27, 1:57 PM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Suwannee, Union18 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.